Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 6, 2007, 3:55 AM CDT for 4 counties in Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 3:55 AM CDT (08:55 UTC)
- Expired
- May 6, 2007, 4:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Adams County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 7:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 060854
SVRDMX
IAC003-159-173-175-060930-
/O.NEW.KDMX.SV.W.0096.070506T0855Z-070506T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
355 AM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTHWEST IOWA...
WESTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
TAYLOR COUNTY IN SOUTHWEST IOWA...
WESTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 430 AM CDT...
* AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF CORNING TO CORNING TO HOPKINS...
AND MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LENOX BY 410 AM CDT...
CRESTON BY 430 AM CDT...
THE TOWNS OF GRAVITY...CARBON...SHARPSBURG...CONWAY...PRESCOTT...
BLOCKTON...CLEARFIELD...KENT...CROMWELL AND MALOY ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4116 9485 4092 9484 4057 9474 4058 9426
4114 9424 4118 9426
$$2 follow-up statements
000
WWUS53 KDMX 060919
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CDT SUN MAY 6 2007
IAC003-159-173-175-060930-
/O.CON.KDMX.SV.W.0096.000000T0000Z-070506T0930Z/
RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-
419 AM CDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS...
WESTERN UNION...TAYLOR AND WESTERN RINGGOLD COUNTIES UNTIL 430 AM
CDT...
AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF GREENFIELD TO LENOX TO 7 MILES
EAST OF BEDFORD...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CRESTON BY 430 AM CDT...
THE TOWNS OF CONWAY...BLOCKTON...SHARPSBURG...ATHELSTAN...PRESCOTT...
CROMWELL...KENT...CLEARFIELD...REDDING AND MALOY ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4116 9485 4092 9484 4057 9474 4058 9426
4114 9424 4118 9426
$$000
WWUS53 KDMX 060926
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
426 AM CDT SUN MAY 6 2007
IAC003-159-173-175-060936-
/O.EXP.KDMX.SV.W.0096.000000T0000Z-070506T0930Z/
RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-
426 AM CDT SUN MAY 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR ADAMS...WESTERN UNION...TAYLOR
AND WESTERN RINGGOLD COUNTIES WILL BE ALLOWED TO EXPIRE AT 430 AM.
THE WARNING AS BEEN REPLACED BY WARNINGS OVER EASTERN RINGGOLD AND
UNION COUNTIES AND POINTS EAST.
AT 424 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING WILL MOVE EAST OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4116 9485 4092 9484 4057 9474 4058 9426
4114 9424 4118 9426
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:23 AM CDT, 32 minutes earlier.
Area forecast discussion, May 6, 3:23 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 323 AM CDT SUN MAY 6 2007 .DISCUSSION... SLOW MOVING UPPER TROF WL CONTINUE TO PROVIDE FORECAST CHALLENGES THROUGH THE MIDDLE OF THE WEEK. CURRENTLY...IMPRESSIVE CONVECTIVE SYSTEM HAS DEVELOPED ACRS THE MID MISSOURI RIVER VALLEY WITH IR CLOUD TOPS APPROACHING -85C. NEARLY STATIONARY BAND OF CONVECTION HAS PERSISTED ACRS W IA THROUGH THE EARLY MORNING HOURS WITH SOME SVR CONVECTION BUT TURNING PRIMARILY INTO A HEAVY RAIN EVENT. LLJ IS POINTING STRAIGHT INTO THE SYSTEM AND IS FEEDING AMPLE MOISTURE TO MAINTAIN THE COMPLEX. SHORT TERM MODELS STILL INDICATING CONVECTION ACRS THE FAR WESTERN CWA TODAY WITH ONLY SLIGHT MOVEMENT OF UPPER TROF AXIS. DEEP MOISTURE WL CONTINUE TO ADVECT INTO THE STATE DURING THE DAY WITH FOCUS REMAINING ACRS THE WEST. HAVE OPTED FOR FLASH FLOOD WATCH ACRS THE WEST WHERE CONVECTION WL REMAIN FOR THE NEXT 24 TO 36 HOURS. OTHERWISE...SVR CHANCES TODAY WL DEPEND ON AMOUNT OF INSOLATION THAT OCCURS BUT WOULD NOT BE SURPRISED TO SEE SOME SVR STORMS IN OUR SOUTHWEST. APPEARS FRONT WL BE SLOW TO PROGRESS INTO THE EARLY PART OF THE WEEK AS UPPER TROF MOVES EASTWARD GRADUALLY. HAVE CONTINUED THREAT FOR THUNDERSTORMS DURING THIS TIME BUT APPEARS BEST SVR THREAT WL BE TO OUR SOUTH. STILL MAY SEE SOME DECENT RAINS AND WL HAVE TO WATCH POTENTIAL FOR ADDITIONAL FLOODING. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 12Z ON MONDAY. IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-082- 092-093. && CC
Hazardous weather outlook, May 5, 8:36 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT SAT MAY 5 2007 IAZ004-005-015-023-024-033>035-044>047-057>059-070>072-081>083- 092>094-061100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 836 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT WITH SOME OF THEM PRODUCING HIGH WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE WITH SOME OF THE STORMS. THE BEST CHANCE IS FOR AREAS WEST OF A MT. AYR TO ROCKWELL CITY LINE.. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE SUNDAY INTO EARLY NEXT WEEK. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY NIGHT WITH A BETTER CHANCE ON MONDAY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. HEAVY RAINFALL MAY ALSO OCCUR FROM SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED UNTIL AFTER MIDNIGHT SUNDAY MORNING...AGAIN SUNDAY EVENING...AND AGAIN ON MONDAY. IAZ006-007-016-017-025>028-036>039-048>050-060>062-073>075- 084>086-095>097-061100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER- POWESHIEK-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE- APPANOOSE-DAVIS- 836 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL EXIST SUNDAY AFTERNOON INTO EARLY NEXT WEEK. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY NIGHT WITH A BETTER CHANCE ON MONDAY. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND. HEAVY RAINFALL MAY ALSO OCCUR SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT AND MONDAY.
In the hours before
Local storm report, May 6, 2:59 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
259 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM HAIL 5 SSE ATLANTIC 41.33N 95.00W
05/06/2007 E0.75 INCH CASS IA TRAINED SPOTTER
&&
BFLocal storm report, May 6, 3:31 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
331 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM TORNADO 10 SE GRISWOLD 41.13N 95.00W
05/06/2007 MONTGOMERY IA AMATEUR RADIO
3 MILES NORTH OF CASS...MONTGOMERY COUNTY LINE ON HIGHWAY
71. REPORT OF DAMAGE TO A HOME.
&&
BFLocal storm report, May 6, 3:50 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM FLASH FLOOD ATLANTIC 41.40N 95.01W
05/06/2007 CASS IA AMATEUR RADIO
HIGHWAY 6 THROUGH ATLANTIC HAS WATER RUNNING 1 TO 1 1/2
FOOT DEEP IN PLACES.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:03 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 42 min |
| May 5, 9:14 PM CDT | Tornado Warning | DMX | Cass | 46 min |
| May 6, 2:39 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 36 min |
| May 6, 2:45 AM CDT | Tornado Warning | DMX | Cass | 30 min |
| May 6, 3:07 AM CDT | Tornado Warning | DMX | Audubon | 23 min |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 15 min |
| May 6, 3:16 AM CDT | Flash Flood Warning | DMX | Cass | 3 hr |
| May 6, 3:19 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Calhoun and 36 more | 28 hr |
| May 6, 3:31 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 28 min |
| May 6, 4:06 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 4:22 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Dallas, Guthrie, Madison, Ringgold and 1 more | 38 min |
| May 6, 4:47 AM CDT | Severe Thunderstorm Warning | DMX | Greene | 28 min |
| May 6, 5:00 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Greene, Madison and 3 more | 45 min |
| May 6, 5:08 AM CDT | Flash Flood Warning | DMX | Sac | 4 hr |
| May 6, 5:46 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Decatur, Jasper, Lucas, Marion and 4 more | 44 min |
| May 6, 6:05 AM CDT | Flash Flood Warning | DMX | Crawford | 4 hr |
| May 6, 6:13 AM CDT | Flash Flood Warning | DMX | Cass | 4 hr |
| May 6, 6:13 AM CDT | High Wind Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 12 more | 6 hr |
| May 6, 6:35 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Jasper, Lucas, Marion, Monroe, Wayne | 40 min |
| May 6, 6:45 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 7:25 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 7:30 AM CDT | Flash Flood Warning | DMX | Crawford | 3 hr |
| May 6, 7:34 AM CDT | Flash Flood Warning | DMX | Sac | 116 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.